MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WATCHMAN LAA CLOSURE DEVICE & DELIVERY SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL

BOSTON SCIENTIFIC CORPORATION WATCHMAN LAA CLOSURE DEVICE & DELIVERY SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Model Number 10371
Health Effect - Clinical Codes Perforation (2001); Cardiac Tamponade (2226); Pericardial Effusion (3271)
Date of Event 01/28/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a perforation, pericardial effusion and cardiac tamponade occurred.A left atrial appendage (laa) closure procedure was being performed.No baseline effusion was detected prior to the procedure.A watchman access system (was) was positioned and a watchman laa closure device & delivery system (wds) were used.The septum was crossed using standard procedure and no effusion was noted post crossing.The first device was deployed too proximal and recaptured.An effusion check was clear.A second device was deployed but failed the tug test and was fully recaptured.An effusion check was clear.A third 33mm device was deployed and an immediate effusion was noted by the echo physician.A perforation of the distal laa occurred leading to cardiac tamponade.A clinically significant blood pressure drop was noted when the effusion developed and increased in size.A pericardiocentesis was performed and the effusion was minimized.The physician rechecked the device and attempted a tug test but it failed and the device was removed.The effusion increased once the device was removed.Pericardiocentesis continued and when the patient was stabilized, she was transferred to an operating room lab.A sternotomy was done, the pericardial space was evacuated, and the laa was clipped.The patient was stable and has been discharged.

Brand Name
WATCHMAN LAA CLOSURE DEVICE & DELIVERY SYSTEM
Common Device Name
SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key11337507
Report Number2134265-2021-01688
Device Sequence Number14323533
Product Code NGV
UDI-Device Identifier08714729838265
UDI-Public08714729838265
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P130013
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/11/2022
Device Model Number10371
Device Catalogue Number10371
Device Lot Number0023176198
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/28/2021
Initial Report FDA Received Date02/17/2021
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;